Aa
Aa
A
A
A
Close
610665 tn?1237848048

is this due to not taking my morning dose?

Hi,
The past 3 or 4 days, I have noticed that I have become more paranoid and I am starting to feel anxiety come on aswell.  I have been missing my morning dose of depakote (valpro ) for over 2 weeks now. It started off with forgetting to take it as I have been rushing off to work or whatever , after a week I just thought I would stop taking it the morning because I felt ok. I actually felt better almost!  Anyway y question is that I have noticed that this week I am feeling as though people don't like me, I am worrying all the time (sleeping is fine) and I have started to feel anxious.. I don't know if it is just the time of year or if this is associated with me dropping my dose of valpro?  I scared that tomorrow being xmas day I will be a miserable person to be around and I don't want that... I think I will take my dose in the morning and keep taking it from now on.  I just hope this does not do anything to increase my anxiety or whatever...
Has this happened to any one else?  
Thanks
bp13
12 Responses
Sort by: Helpful Oldest Newest
585414 tn?1288941302
Yes Depakoate has to be taken twice a day to function. Please go back to taking the morning dose as your psychiatrist prescribed. You will feel better. And certainly I can't think of a better day for it.
Helpful - 0
607502 tn?1288247540
This is the sad thing about meds, you feel better when you stop and then it starts.. Paranoia and Anxiety are bipolar symptoms sadly, know them well along with their friend anger and rage and self loathing.

There are some days where I almost wish to hear voices, at least then id have something to listen to other than my own thoughts.
Helpful - 0
585414 tn?1288941302
Trust me whatever you want hearing voices is not one thing people miss (I know some people miss hypomania but not when it spirals into full blown mania which it always does). Having a choice between experiencing hypomania or feeling overmedicated is not necccessary. Even with currently available treatment. We all find the right combination eventually. Sometimes it seems like trial and error but it is possible. You seem to be experiencing depression yourself (and from what you've said) which is just the opposite end of the spectrum. Stability is acheivable. Trust me. I've been that route myself.
Helpful - 0
Avatar universal
I would say missing your dose is the reason, does your pdoc know? I can't miss a dose of any of my meds, it'll will cause one reaction or another. I don't reccomend it ever.
You'll feel better soon after taking your morning meds.
Helpful - 0
607502 tn?1288247540
Yes the balance is the thing, Im watching my state right now as I am hypomanic and it was an abrupt switch, I know however why (going off the mirtazapine) so I am aware of it and will switch back to the new AD in a few days.

The worrying thing is when it happens on its own..

I was joking about the voices - apologies for hypomanic sense of humour.
Helpful - 0
610665 tn?1237848048
Thanks for replying.. How long will it take to feel better? I haven't felt like this since august this year, I mean I do have the days here and there but this is just messing with me and I know I am feeling the anger inside myself, really snappy towards people, very sensitive and as I said I feel like everyone hates me.  
I have just told my husband that I have been missing the morning dose and he reckons he has noticed something had changed with me eg- feeling low etc..

You know I understand that I have bipolar but I forget aswell.  I hate the tiredness and the weight gain with depakote but the way I am feeling right now is really worse than all that.  I just hope I start to feel better sooner than later, I can't afford to go through any kind of fall right now.  



Helpful - 0
607502 tn?1288247540
We all forget.  We are only human.

Perhaps depakote is not the best med for you, have you spoken to your doctor?  Weight gain and tiredness are common complaints with depakote it seems.

I dont know the mechanism of Depakote but I would think it should stabilise in a few days, you have not gone off it completely remember.

Hang in there ok.
Helpful - 0
607502 tn?1288247540
We all forget.  We are only human.

Perhaps depakote is not the best med for you, have you spoken to your doctor?  Weight gain and tiredness are common complaints with depakote it seems.

I dont know the mechanism of Depakote but I would think it should stabilise in a few days, you have not gone off it completely remember.

Hang in there ok.
Helpful - 0
610665 tn?1237848048
Thankyou.
depakote has been the only one I have ever taken since being diagnosed. which was 3 1/2 years ago.  I am on a very low dose due to the tiredness, I take 400mg a day, 200mg in the morning and same at night.  I am also taking sertraline - I know your thoughts on that but I seem to be fine with it.  I find if I take anymore than that dose I am not functional at all.  Zombie almost.  I am frightened to try any of the other mood st of pure scared of them not working for me.  I have discussed this with my pdoc and she seems to agree with not changing what seems to be working for me.. I have gained 11kgs since being on depakote and I really should lose 5kgs to be at my healthy weight.  I'm not considered overweight by the stats but if I put on 1 more kg then I will be on my way.  I just find that I really need to eat better and excercise more often but you probably know how it is?  I just can't be bothered most of the time or even have the time due to work/family.  And it just seems to be easier to make quick meals that have not been planned too well, and I over eat more than often.. I crave bad foods( I believe another side effect)
Thanks again for your support..
Merry xmas and take care
bp13
Helpful - 0
607502 tn?1288247540
What works for you is what works, Setraline is not that bad if it works, I think sometimes I go too far.

Put it this way, im thinking of moving to an SSRI myself now, its just too much risk with things I do not know.

Anyway.. My dietitian calls healthy weight the weight you are healthy at - she is not a fan of BMI much because it stereo types peole - my wife is 5ft3 and at her ideal BMI would be anorexic.  Weight is where you are healthy.

And who couldnt do to get more exercise?

Its 9pm on christmas eve here down under and I am in the aircon eating chocolate and drinking a nice red and attempting to put together my nieces christmas presents with my brother, maybe there is something to be said for remembering the simple things...

Or at least forgetting what our minds do to us for a while.  Either way I hope it comes back stable for you quickly.
Helpful - 0
610665 tn?1237848048
Sounds like a a fun xmas for you.
I too am down under in Australia.  we are expecting 32 degrees tomorrow where I am
(Adelaide).  I believe keeping yourself busy helps with keeping the mind at bay.  It's just being bothered again.  
Enjoy your red and choccies! Stay nice and cool in the aircon.

I'm sure I will get there soon, stupid me doing this at this time of the year.
well thats us bp's for ya.

take care
Helpful - 0
607502 tn?1288247540
Oh no its going to be a hell as usual, im just determined to not let it get to me.  I admit this plan involves valium as neccesary but its effective.

My family is ok, my wifes family is.. well.. Manson Family ring any bells?
Helpful - 0
Have an Answer?

You are reading content posted in the Bipolar Disorder Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.